Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Albany, NY

September 18, 20124 counties in New York; Berkshire County, Massachusetts; Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Sep 18, 2012, 7:32 PM EDT for 4 counties in New York; Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It was in force for 73 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 7:32 PM EDT (23:32 UTC)
Expired
Sep 18, 2012, 8:45 PM EDT
In force
73 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Saratoga County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 7:39 PM EDTTSTM WND DMGWest Lebanon, NYNUMEROUS TREES DOWN
Sep 18, 7:59 PM EDTTSTM WND DMGGreenwich, NYNUMEROUS TREES DOWN
Sep 18, 8:21 PM EDTTSTM WND DMG1 Ne North Adams, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 3:38 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS51 KALY 182332
SVRALY
MAC003-NYC021-083-091-115-VTC003-025-190045-
/O.NEW.KALY.SV.W.0120.120918T2332Z-120919T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 845 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM HARTFORD TO SALEM TO AUSTERLITZ...OR ALONG A
  LINE EXTENDING FROM 6 MILES NORTHEAST OF HUDSON FALLS TO SALEM TO 8
  MILES EAST OF CHATHAM TO 7 MILES SOUTHEAST OF CHATHAM...AND MOVING
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   GRANVILLE AND POWNAL BY 740 PM EDT...
   SHAFTSBURY...WILLIAMSTOWN...PITTSFIELD AND NEW ASHFORD BY 745 PM
   EDT...
   NORTH ADAMS...CHESHIRE...MANCHESTER CENTER AND MANCHESTER BY 750
   PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.

&&

LAT...LON 4296 7252 4279 7252 4272 7256 4273 7301
      4271 7295 4239 7300 4238 7306 4233 7306
      4231 7300 4220 7301 4220 7355 4232 7365
      4341 7356 4357 7326 4332 7325 4331 7283
      4326 7281 4323 7270 4324 7244 4300 7244
TIME...MOT...LOC 2332Z 234DEG 44KT 4338 7343 4326 7330
          4239 7341 4229 7350

$$
SNYDER/KOLECI
1 follow-up statement
768 
WWUS51 KALY 190045
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
845 PM EDT TUE SEP 18 2012

MAC003-NYC021-083-091-115-VTC003-025-190054-
/O.EXP.KALY.SV.W.0120.000000T0000Z-120919T0045Z/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-COLUMBIA NY-RENSSELAER NY-
SARATOGA NY-WINDHAM VT-
845 PM EDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM...EXTREME EAST CENTRAL
SARATOGA...RENSSELAER...NORTHEASTERN COLUMBIA...WASHINGTON...
BERKSHIRE AND BENNINGTON COUNTIES WILL EXPIRE AT 845 PM EDT...

THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE AREA. GUSTY WINDS 
AND MODERATE RAINFALL ARE STILL LIKELY FOR THE NEXT FEW HOURS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4296 7252 4279 7252 4272 7256 4273 7301
      4271 7295 4239 7300 4238 7306 4233 7306
      4231 7300 4220 7301 4220 7355 4232 7365
      4341 7356 4357 7326 4332 7325 4331 7283
      4326 7281 4323 7270 4324 7244 4300 7244
TIME...MOT...LOC 0044Z 234DEG 44KT 4390 7245 4377 7232
          4291 7244 4281 7253

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:00 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 18, 6:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
TONIGHT WITH STRONG SOUTHERLY WINDS...A WIDESPREAD SOAKING RAINFALL
AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST DURING WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF
THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE
REGION DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 600 PM...A LINE OF VERY HEAVY SHOWERS WAS MOVING THROUGH THE
IMMEDIATE CAPITAL DISTRICT AS THE EVENING DRIVE WAS TRYING TO WIND
DOWN. IMPRESSIVE RAINFALL RATES HAS APPROACHED AN INCH PER HOUR. NOT
ALL THAT MUCH WIND WITH THIS LINE AND VIRTUALLY NO CLOUD TO GROUND
LIGHTNING STRIKES. QUITE DARK OUTSIDE OUR OFFICE CONSIDERING THE
SUNSET WAS STILL AND HOUR AND HALF AWAY.

THE TORNADO WATCH CONTINUES FOR EASTERN NEW YORK...WESTERN
BERKSHIRES...AND NORTHWEST CONNECTICUT. SO FAR HOWEVER...WE HAVE
ISSUED ONE SEVERE THUNDERSTORM FOR HERKIMER AND WESTERN HAMILTON
COUNTIES BUT WITH NO VERIFICATION. STRONG GUSTY NON THUNDERSTORM
WINDS HAVE BROUGHT DOWN TREES IN OTHER COUNTIES ALONG WITH ISOLATED
TO SCATTERED POWER OUTAGES.

THE HEAVY RAINFALL RATE WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AND AREAS OF POOR DRAINAGE. FOR THIS REASON...WE ISSUED A
FLOOD ADVISORY (FLS) FOR MOST OF THE CAPITAL DISTRICT. ANOTHER LINE
IN THE POCONOS OF NE PA WAS WORKING INTO THE CATSKILLS AND NEW YORK
CITY ISSUED A SEVERE THUNDERSTORM IN ORANGE COUNTY.

A FLASH FLOOD WARNING WAS ALREADY ISSUED FOR ULSTER AND GREEN
COUNTIES FOR THIS RAINFALL...WITH REPORTS THAT 4 INCHES OF RAIN HAVE
ALREADY FALLEN IN PORTIONS OF THIS AREA. A FLOOD WARNING WAS ALSO
ISSUED FOR THE ESOPUS CREEK AS IT IS PROJECTED TO COME OUT OF ITS
BANKS.

MEANWHILE...THE COLD FRONT...WHICH IS HELPING TO DRIVE ALL THIS
RAINFALL...WAS WORKING INTO CENTRAL NEW YORK STATE.  THIS FRONT
LOOKS TO WORK INTO OUR WESTERN AREAS BY 800 PM...REACHING ALBANY
SHORTLY A LITTLE AFTER 800 PM...AND CLEAR THROUGH ALL OF OUR EASTERN
AREAS AFTER MIDNIGHT.

DON'T BE FOOLED BY THE WIND SHIFT AT ALBANY...THIS WAS THE RESULT OF
A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN ONE.

THE TORNADO WATCH WAS BASED ON THE FACT THAT WE HAVE VERY STRONG LOW
LEVEL WIND SHEAR (WINDS RAPIDLY INCREASING AND CHANGING DIRECTION
WITH HEIGHT)...BUT ONLY LOW INSTABILITY WITH MUCAPES GENERALLY WELL
UNDER 500 J/KG.

WITH THIS VERY HIGH LOW SHEAR...LOW CAPE ENVIRONMENTAL...ANY LOW TOP
CELLS COULD BRIEFLY SPIN UP INTO A SHORT CYCLE TORNADO...NOT THE
LONG TRACKING ONES...BUT COULD PRODUCE ISOLATED DAMAGE NEVERTHELESS.
ALSO...ANY TORNADOES COULD TAKE PLACE IN THE ABSENCE OF LIGHTNING.

LOOK FOR RAIN SHOWERS...HEAVY AT TIMES ALONG WITH STRONG GUSTY NON
CONVECTIVE WINDS THROUGH THIS EVENING. AGAIN...THE POTENTIAL IS
THERE FOR ANY SHOWER OR THUNDERSTORM TO BRIEFLY SPIN UP A
TORNADO.

A WIND ADVISORY REMAINS IN THE EFFECT ACROSS MOST OF THE
REGION...EXCEPT A HIGH WIND WARNING ACROSS THE TACONICS AND WESTERN
NEW ENGLAND.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
THE COLD FRONT WILL CROSS THE REGION LATER THIS EVENING. COOLER
DRIER AIR WILL FOLLOW BEHIND THE FRONT. WEDNESDAY WILL SEE HIGHS IN
THE 60S...ONLY 50S ACROSS THE MOUNTAIN. IT MIGHT BE COOL ENOUGH FOR
SOME LAKE EFFECT LIGHT SHOWERS OR SPRINKLES...SO SLIGHT POPS
CONTINUE OVER THE MOHAWK VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE
DRY AND BRISK WITH A MOSTLY SUNNY SKY.

IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND
DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES
ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS
AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION
IN OUR HAZARDOUS WEATHER OUTLOOKS.

FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40.

THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE  SLIDES TO OUR SOUTH.
IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD
AGREEMENT.

THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A
COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST.
THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME
SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH
ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY
AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT
ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY
AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF
MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE
NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO
WASHOUTS.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST
INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE
HIGHER TERRAIN.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
DECIDED TO DROP ANY MENTION OF THUNDER TO POUGHKEEPSIE AS WE ARE NOT
SEEING ANY CLOUD TO GROUND LIGHTNING STRIKES EVEN WITH THAT LINE OF
SHOWERS. HOWEVER...EVEN IN THE ABSENCE OF LIGHTNING VERY HEAVY
RAINFALL AND STRONG GUSTY WINDS MIGHT IMPACT THAT TERMINAL (AND THE
OTHERS) MUCH LIKE A REAL THUNDERSTORM.

WE HAD A WIND SHIFT AT KALB BUT THAT WAS ASSOCIATED WITH A
PRE-FRONTAL TROUGH AND NOT THE REAL FRONT (STILL HOURS AWAY).

FOR THE NEXT SEVERAL HOURS GENERALLY LOOK FOR MVFR
CONDITIONS...OCCASIONALLY DOWN TO IFR (OR EVEN LOW IFR) AT TIMES
DURING TIMES OF THE HEAVIEST SHOWERS AND WIND. THE WIND WILL PREVAIL
FROM THE SOUTH 10KTS...GUSTING TO OVER 20KTS...BUT AS HIGH AS
30-39KTS DURING TIMES OF THE HEAVY SHOWERS.

OUTLOOK...
WED...VFR. NO SIG WX.
WED NIGHT-FRI...VFR. NO SIG WX.
SAT-SUN...VFR. CHC SUB-VFR CIG -SHRA.

&&

.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL AND A CHANCE OF THUNDERSTORMS
CONTINUES INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
WEST WEDNESDAY AND DOMINATE OUR WEATHER WEDNESDAY THROUGH FRIDAY.

&&

.HYDROLOGY...
A POTENT STORM SYSTEM WILL BRING A SOAKING RAINFALL TO THE
ALBANY HYDRO SERVICE AREA /HSA/. WIDESPREAD FLOODING IS NOT
EXPECTED DUE TO THE DRY ANTECEDENT SOIL CONDITIONS BEFORE THIS
EVENT...AND THE LOW WATER FLOWS FOR MID SEPT.

1.5 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH SOME LOCALLY HIGHER
AMOUNTS OVER 4 INCHES MAY OCCUR ALONG THE E/SE SLOPES OF THE MTNS
/IE CATSKILL REGION WHERE TANNERSVILLE HAS A PRELIMINARY REPORT OF
2.40 INCHES/. A STRONG S/SE LOW LEVEL JET WILL TRANSPORT LARGE
AMOUNTS OF GULF MOISTURE INTO THE HSA...WHICH WILL BE OROGRAPHICALLY
ENHANCED OFF THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...SOUTHERN
GREENS...BERKSHIRES...AND LITCHFIELD HILLS.

RESERVOIRS REMAIN ANOMALOUSLY LOW FOR MID SEPT...AND THE RAINFALL
WILL BE VERY BENEFICIAL MOVING INTO THE COOL SEASON.  THIS IS A
STARK CONTRAST TO LAST YEAR AT THIS TIME.  FLOODING IS NOT EXPECTED
ON THE MAIN STEM RIVERS DUE TO THE DRY ANTECEDENT CONDITIONS...AND
THE ZONAL FLASH FLOOD VALUES REMAINING HIGH /APPROXIMATELY 3 TO 4
INCHES IN 6-HOURS/. THERE COULD BE MINOR TIDAL IMPACTS FOR POU
REGION BUT THIS TOO SHOULD FALL SHORT OF FLOOD STAGE.

THERE IS A CHANCE OF THUNDERSTORMS...WHICH MAY INCREASE THE RAINFALL
RATES AT TIMES IN THE LATE AFTERNOON AND EARLY EVENING.  PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW-LYING AREAS
MAY BE POSSIBLE.

THE SCATTERED SHOWERS WILL DWINDLE WEDNESDAY MORNING...AND DRY
WEATHER WILL RETURN THROUGH FRIDAY.  THE NEXT CHANCE OF RAIN LOOKS
LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ013.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR CTZ001.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ032-033-038>043-
     047>053-058>060-063>065-082-083.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR NYZ054-061-066-
     084.
MA...HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VTZ015.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR VTZ013-014.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...HWJIV/BGM
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...IAA
HYDROLOGY...HWJIV
Hazardous weather outlook, Sep 18, 3:47 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE SEP 18 2012

CTZ001-MAZ001-025-NYZ054-061-066-084-191100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
347 PM EDT TUE SEP 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS WEDNESDAY NIGHT.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VTZ013-014-191100-
BENNINGTON-WESTERN WINDHAM-
347 PM EDT TUE SEP 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS AND FREEZING
TEMPERATURES WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM
YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE TO THE NATIONAL WEATHER
SERVICE IN ALBANY.

CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-191100-
SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-
347 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
LITCHFIELD COUNTY CONNECTICUT AND MOST OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VTZ015-191100-
EASTERN WINDHAM-
347 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY OF SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS TO THE NATIONAL WEATHER
SERVICE IN ALBANY NEW YORK.

In the hours before

Local storm report, Sep 18, 7:10 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     NISKAYUNA               42.82N  73.90W
09/18/2012                   SCHENECTADY        NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1200243

IRL
Local storm report, Sep 18, 7:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
724 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     JEWETT                  42.27N  74.30W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200244

IRL
Local storm report, Sep 18, 7:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     CATSKILL                42.21N  73.87W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200245

IRL
Local storm report, Sep 18, 7:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
726 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     LEXINGTON               42.24N  74.37W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200246

IRL
Local storm report, Sep 18, 7:28 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      JEWETT                  42.27N  74.30W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING

&&

EVENT NUMBER ALY1200247

IRL
Local storm report, Sep 18, 7:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      WINDHAM                 42.31N  74.25W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING

&&

EVENT NUMBER ALY1200248

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:08 AM EDTHigh Wind WarningALYColumbia, Dutchess, Rensselaer, Washington17 hr
Sep 18, 5:08 AM EDTWind AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more17 hr
Sep 18, 3:21 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer69 min
Sep 18, 3:54 PM EDTAreal Flood AdvisoryALYGreene, Ulster4 hr
Sep 18, 4:28 PM EDTFlash Flood WarningALYGreene, Ulster5 hr
Sep 18, 4:33 PM EDTSpecial Weather StatementALYHamilton, Herkimer57 min
Sep 18, 4:53 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Sep 18, 5:04 PM EDTSpecial Weather StatementALYHamilton56 min
Sep 18, 5:25 PM EDTSpecial Weather StatementALYFulton, Hamilton, Montgomery, Warren65 min
Sep 18, 5:28 PM EDTRiver Flood WarningALYUlster8 hr
Sep 18, 5:41 PM EDTSpecial Weather StatementALYRensselaer79 min
Sep 18, 5:42 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Washington3 hr
Sep 18, 6:05 PM EDTSpecial Weather StatementALYGreene40 min
Sep 18, 6:15 PM EDTSevere Thunderstorm WarningALYGreene, Ulster60 min
Sep 18, 6:24 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady, Schoharie100 min
Sep 18, 6:28 PM EDTFlash Flood WarningALYAlbany, Columbia3 hr
Sep 18, 6:34 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Rensselaer, Saratoga, Schenectady, Washington56 min
Sep 18, 7:04 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer56 min
Sep 18, 7:08 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer, Schenectady, Washington3 hr
Sep 18, 7:40 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.